Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello fellow acne people, my name is Preston and I've been on Accutane 40mg for about 3-4 months now. Acne results are phenomenal to say the least. I haven't had but two or three pimples since my first week on the medicene. The first three months the side effects were minimal, chap lips and dryness, and some other little things, but then I met my match. I'm a 17 year old pretty well known guy at my school, student body president, homecoming king, hot girlfriend, but this medication has my mind wandering all over the world. At first it was following homecoming. My dermatologist said no drinking because of the liver but I had but 3 or four drinks. This didn't really do much but I did have a weird trip following the buzz. About a month later I ate two grapefruits which raised the acidity level of the medicene and nearly made me pass out. My skin felt hot as if it were an allergic reaction but it turned out otherwise. I decided to break from the medicene and return on it for a week. A month from the grapefruit incident, being last night, I had my annual Danksgiving feast (I watch all my friends smoke and I drink)  and I won the beer pong bracket and drank about six beers total. Now I know I'm underage and I shouldn't be drinking anyway but that lecture gets old. Anyway about 40 minutes following my last drink I felt super hot and sat down for a little, drank like a gallon of water and ate some bread (standard I think I'm drunk procedure).  It only lasted but a minute before I took a four hour break, sobered up and drove home. That freaked me out, but the following day (today) is what got to my head. I read that only constant alcohol drinking can really damage the liver so I'm not worried about that, but rather my mental state. It wasn't depression more so than confusion. Preparation for Christmas, my father mentioned a friend of his dying young, all these odd circumstances seeming added cliche for the standard "Accutane freakout" or whatever. Either way, I'd rather not mention to my law abiding parents that I drank, for obvious reasons, but I also don't know if I'm just being over sensitive. Should I stop the medication or stick it out? Only about a month of two left. 

Link to comment
Share on other sites

Im on accutane as well, except im around 15 turning 16 in a month and i drink as well. I know what you mean about the trips and the same thing happened to me. Exactly. I wanted to stop but the only difference is my parents know i drink, (russian) so what i am doing is i started taking it and it pretty much equalized everything so im okay for now. Lol not gonna drink again anytime soon. Just smoke i guess its not hard on your liver

Link to comment
Share on other sites

Your probably Ok, just don't do it. Finish your coarse, you'll have plenty of time to drink after. Drinking in any amount is not suggested since your liver is already under strain, its not worth chancing it. As long as your bloodwork has been fine there is probably nothing to worry about. It sounds like drinking isn't even that fun right now because half the time your freaking out anyways.

Link to comment
Share on other sites

True that man, you Russians go ham! Wish I had an alcohol tolerance like you lol thanks for the feedback

18 hours ago, Daniel4211 said:

Im on accutane as well, except im around 15 turning 16 in a month and i drink as well. I know what you mean about the trips and the same thing happened to me. Exactly. I wanted to stop but the only difference is my parents know i drink, (russian) so what i am doing is i started taking it and it pretty much equalized everything so im okay for now. Lol not gonna drink again anytime soon. Just smoke i guess its not hard on your liver

 

16 hours ago, Chris1337 said:

Your probably Ok, just don't do it. Finish your coarse, you'll have plenty of time to drink after. Drinking in any amount is not suggested since your liver is already under strain, its not worth chancing it. As long as your bloodwork has been fine there is probably nothing to worry about. It sounds like drinking isn't even that fun right now because half the time your freaking out anyways.

Thanks for the feedback, I actually had another sort of panic attack mentality today but I'm assuming it's because some of the alcohol is still in my system, but I appreciate the advice man

Link to comment
Share on other sites

Hi, just wanted to add. I know its difficult not drinking around friends etc but this treatment is excellent when you use it right. Try and hold off drinking alcohol while on treatment. As someone else mentioned...it puts extra stress on the liver while on this treatment and after all these months, it really is worth holding off until you finish the accutane treatment..

Link to comment
Share on other sites

Accutane is the best treatment out there, but as said above, you ought to use it the right way, don't drink please! Seriously, it can harm you with the interactions between alcool and isotretinoin. I never drank during the 193 days I used it and I'm glad now that I did it, so hang in there mate!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×